Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access April 11, 2016

Aspects of non-commutative function theory

Jim Agler and John E. McCarthy
From the journal Concrete Operators

Abstract

We discuss non commutative functions, which naturally arise when dealing with functions of more than one matrix variable.

References

[1] Agler, J., McCarthy, J.E., Non-commutative functional calculus, Journal d’Analyse, to appear. arXiv:1504.07323, Search in Google Scholar

[2] Agler, J., McCarthy, J.E., Global holomorphic functions in several non-commuting variables, 2015, Canad. J. Math., 67, 2, 241–285, 10.4153/CJM-2014-024-1Search in Google Scholar

[3] Agler, J., McCarthy, J.E., Non-commutative holomorphic functions on operator domains, 2015, European J. Math, 1, 4, 731–745, 10.1007/s40879-015-0064-2Search in Google Scholar PubMed PubMed Central

[4] Agler, J., McCarthy, J.E., The implicit function theorem and free algebraic sets, 2016, Trans. Amer. Math. Soc., 368, 5, 3157–3175, 10.1090/tran/6546Search in Google Scholar

[5] Alpay, D., Kalyuzhnyi-Verbovetzkii, D. S., Matrix-J-unitary non-commutative rational formal power series, 2006, The state space method generalizations and applications, Oper. Theory Adv. Appl., 161, Birkhäuser, Basel, 49–113, 10.1007/3-7643-7431-4_2Search in Google Scholar

[6] Ambrozie, C.-G., Timotin, D., A von Neumann type inequality for certain domains in Cn, 2003, Proc. Amer. Math. Soc., 131, 859–869, 10.1090/S0002-9939-02-06321-9Search in Google Scholar

[7] Ball, J.A., Bolotnikov, V., Realization and interpolation for Schur-Agler class functions on domains with matrix polynomial defining function in Cn, 2004, J. Funct. Anal., 213, 45–87, 10.1016/j.jfa.2004.04.008Search in Google Scholar

[8] Ball, Joseph A., Groenewald, Gilbert, Malakorn, Tanit, Conservative structured noncommutative multidimensional linear systems, 2006, bookThe state space method generalizations and applications, Oper. Theory Adv. Appl., 161, Birkhäuser, Basel, 179–223, 10.1007/3-7643-7431-4_4Search in Google Scholar

[9] Boyd, Stephen, El Ghaoui, Laurent, Feron, Eric, Balakrishnan, Venkataramanan, Linear matrix inequalities in system and control theory, SIAM Studies in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1994, 15, 0-89871-334-X, http://dx.doi.org/10.1137/1.9781611970777, 10.1137/1.9781611970777Search in Google Scholar

[10] Cimpric, Jakob, Helton, J. William, McCullough, Scott, Nelson, Christopher, A noncommutative real nullstellensatz corresponds to a noncommutative real ideal: algorithms, 2013, 0024-6115, Proc. Lond. Math. Soc. (3), 106, 5, 1060–1086, http://dx.doi.org.libproxy.wustl.edu/10.1112/plms/pds060, 10.1112/plms/pds060Search in Google Scholar

[11] Dineen, Seán, Complex analysis on infinite-dimensional spaces, Springer Monographs in Mathematics, Springer-Verlag London, Ltd., London, 1999, 1-85233-158-5, http://dx.doi.org/10.1007/978-1-4471-0869-6, 10.1007/978-1-4471-0869-6Search in Google Scholar

[12] Helton, J. William, “Positive” noncommutative polynomials are sums of squares, 2002, 0003-486X, Ann. of Math. (2), 156, 2, 675–694, http://dx.doi.org/10.2307/3597203, 10.2307/3597203Search in Google Scholar

[13] Helton, J. William, Klep, Igor, McCullough, Scott, Analytic mappings between noncommutative pencil balls, 2011, J. Math. Anal. Appl., 376, 2, 407–428, 10.1016/j.jmaa.2010.11.040Search in Google Scholar

[14] Helton, J. William, Klep, Igor, McCullough, Scott, Proper analytic free maps, 2011, J. Funct. Anal., 260, 5, 1476–1490, 10.1016/j.jfa.2010.11.007Search in Google Scholar

[15] Helton, J. William, Klep, Igor, McCullough, Scott, Convexity and semidefinite programming in dimension-free matrix unknowns, 2012, bookHandbook on semidefinite, conic and polynomial optimization, Internat. Ser. Oper. Res. Management Sci., 166, Springer, New York, 377–405, http://dx.doi.org/10.1007/978-1-4614-0769-0_13, 10.1007/978-1-4614-0769-0_13Search in Google Scholar

[16] Helton, J. William, Klep, Igor, McCullough, Scott, Free analysis, convexity and LMI domains, 2012, bookOperator theory: Advances and applications, vol. 41, Springer, Basel, 195–219, 10.1007/978-3-0348-0411-0_15Search in Google Scholar

[17] Helton, J. William, Klep, Igor, McCullough, Scott, Slinglend, Nick, Noncommutative ball maps, 2009, 0022-1236, J. Funct. Anal., 257, 1, 47–87, http://dx.doi.org.libproxy.wustl.edu/10.1016/j.jfa.2009.03.008, 10.1016/j.jfa.2009.03.008Search in Google Scholar

[18] Helton, J. William, McCullough, Scott, Every convex free basic semi-algebraic set has an LMI representation, 2012, Ann. of Math. (2), 176, 2, 979–1013, 10.4007/annals.2012.176.2.6Search in Google Scholar

[19] Helton, J. William, McCullough, Scott, Putinar, Mihai, Vinnikov, Victor, Convex matrix inequalities versus linear matrix inequalities, 2009, 0018-9286, IEEE Trans. Automat. Control, 54, 5, 952–964, http://dx.doi.org/10.1109/TAC.2009.2017087, 10.1109/TAC.2009.2017087Search in Google Scholar

[20] Helton, J. William, McCullough, Scott A., A Positivstellensatz for non-commutative polynomials, 2004, 0002-9947, Trans. Amer. Math. Soc., 356, 9, 3721–3737 (electronic), http://dx.doi.org.libproxy.wustl.edu/10.1090/S0002-9947-04-03433-6, 10.1090/S0002-9947-04-03433-6Search in Google Scholar

[21] Kaliuzhnyi-Verbovetskyi, Dmitry S., Vinnikov, Victor, Foundations of free non-commutative function theory, AMS, Providence, 2014, 10.1090/surv/199Search in Google Scholar

[22] McCarthy, J.E., Timoney, R., Nc automorphisms of nc-bounded domains, Proc. Royal Soc. Edinburgh, to appear, Search in Google Scholar

[23] Muhly, Paul S., Solel, Baruch, Tensorial function theory: from Berezin transforms to Taylor’s Taylor series and back, 2013, 0378- 620X, Integral Equations Operator Theory, 76, 4, 463–508, http://dx.doi.org.libproxy.wustl.edu/10.1007/s00020-013-2062-4, 10.1007/s00020-013-2062-4Search in Google Scholar

[24] Pascoe, J. E., The inverse function theorem and the Jacobian conjecture for free analysis, 2014, 0025-5874, Math. Z., 278, 3-4, 987–994, http://dx.doi.org/10.1007/s00209-014-1342-2, 10.1007/s00209-014-1342-2Search in Google Scholar

[25] Pascoe, J.E., Tully-Doyle, R., Free Pick functions: representations, asymptotic behavior and matrix monotonicity in several noncommuting variables, arXiv:1309.1791, Search in Google Scholar

[26] Popescu, Gelu, Free holomorphic functions on the unit ball of B.H/n, 2006, J. Funct. Anal., 241, 1, 268–333, 10.1016/j.jfa.2006.07.004Search in Google Scholar

[27] Popescu, Gelu, Free holomorphic functions and interpolation, 2008, Math. Ann., 342, 1, 1–30, 10.1007/s00208-008-0219-2Search in Google Scholar

[28] Popescu, Gelu, Free holomorphic automorphisms of the unit ball of B.H/n, 2010, J. Reine Angew. Math., 638, 119–168, 10.1515/crelle.2010.005Search in Google Scholar

[29] Popescu, Gelu, Free biholomorphic classification of noncommutative domains, 2011, Int. Math. Res. Not. IMRN, 4, 784–850, 10.1093/imrn/rnq093Search in Google Scholar

[30] Putinar, M., Positive polynomials on compact semi-algebraic sets, 1993, 42, 969–984, 10.1512/iumj.1993.42.42045Search in Google Scholar

[31] Schmüdgen, Konrad, The K-moment problem for compact semi-algebraic sets, 1991, 0025-5831, Math. Ann., 289, 2, 203–206, http://dx.doi.org/10.1007/BF01446568, 10.1007/BF01446568Search in Google Scholar

[32] Sylvester, J., Sur l’équations en matrices px = xq, 1884, C.R. Acad. Sci. Paris, 99, 67–71, Search in Google Scholar

[33] Taylor, J.L., The analytic functional calculus for several commuting operators, 1970, Acta Math., 125, 1–38, 10.1007/BF02392329Search in Google Scholar

[34] Taylor, J.L., A joint spectrum for several commuting operators, 1970, J. Funct. Anal., 6, 172–191, 10.1016/0022-1236(70)90055-8Search in Google Scholar

[35] Taylor, J.L., A general framework for a multi-operator functional calculus, 1972, 0001-8708, Advances in Math., 9, 183–252, 10.1016/0001-8708(72)90017-5Search in Google Scholar

[36] Taylor, J.L., Functions of several non-commuting variables, 1973, Bull. Amer. Math. Soc., 79, 1–34, 10.1090/S0002-9904-1973-13077-0Search in Google Scholar

[37] Voiculescu, Dan, Free analysis questions. I. Duality transform for the coalgebra of @XWB, 2004, Int. Math. Res. Not., 16, 793–822, 10.1155/S1073792804132443Search in Google Scholar

Received: 2015-10-30
Accepted: 2016-2-10
Published Online: 2016-4-11

© 2016 Agler and McCarthy

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 9.12.2022 from https://www.degruyter.com/document/doi/10.1515/conop-2016-0003/html
Scroll Up Arrow